Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Albany, NY

June 25, 2000Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2000, 8:36 PM EDT for Berkshire County, Massachusetts. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 8:36 PM EDT (00:36 UTC)
Expired
Jun 25, 2000, 9:45 PM EDT
In force
69 min
Issued by
NWS Albany, NY
Area
Whole counties

County Berkshire County, MA

The radar

The Albany radar (KENX), 74 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 6:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 260042
SVRALB
MAC003-260145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
836 PM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS

* UNTIL 945 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM NORTH ADAMS TO 6 MILES SOUTHWEST
  OF PITTSFIELD...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL NORTHEASTERN BERKSHIRE COUNTY AT 850 PM EDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:41 PM EDT, 6 hours 55 minutes earlier.

Area forecast discussion, Jun 25, 1:41 PM EDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT SUN JUN 25 2000

.DISC...TORNADO WATCH ALREADY OUT WL KEEP THIS SHORT. WL ALSO
LEAVE FLASH FLOOD WATCH THROUGH REMAINDER OF THIS AFTERNOON.

.SHORT TERM...STG UVV H10-H5 ACRS ERN NY AT 00Z WITH AREA OF 3-5
UBAR/S FM NE PA TO NE VT. CNTR OF THETA E RDG AT H8 ROTATES E FM WRN
NY AT 12Z TO NR KBGM BY 18Z WITH AXIS FM E PA TO N CNTRL NH BY 00Z.
BL CAPES ACRS FA RISE FM 100-200 J/KG THIS AM TO 500-1000 J/KG BY
18Z AND 1000-1500 J/KG BY 00Z. THESE VALUES MAY BE UNDERDONE AS
DEWPOINT POOLING MAY RSLT IN HDSN VLY THIS AFT AS 70-75 DEG
DEWPOINTS FRTHR S ARE ADVECTED INTO RGN. IF THIS HAPPENS CAPES OF
2000-3000 J/KG WL BE COMMON. HELICITIES ALSO INCRS DURG DAY FM
100-200 RNG THIS AM TO 200-300 RNG BY 00Z. PW VALUES ALSO HI WITH
INCRS FM 1.25 IN THIS AM TO 1.5 TO 2 IN RNG BY 00Z. HAV ADDED
ENHANCED WRDG TO ZONES...FOR DAMAGING WNDS...LRG HAIL AND TORRENTIAL
DOWNPOURS. HAV ALSO REMOVED TIMING OF PCPN THIS AFT AND RAISED POPS
TO CAT ALL ZONES. IF CAPES INCRS AS XPTD THEN MULTICELL LINES WL
DVLP WITH EMBEDDED SUPERCELLS AND PSBLTY FOR TORNADOES.

AFTERNOON ZONES WL BE OUT AT 145 PM ED'T.

.ALY...TORNADO WATCH THROUGH 600 PM
       NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-MAZ001
       FLASH FLD WATCH THIS PM
       NYZ032-033-038>040-047-048-051-058-063.

In the hours before

Special weather statement, Jun 25, 6:05 PM EDT, 2 hours 31 minutes before
WWUS35 KALY 251430
SPSALB
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-
260300-

SPECIAL WEATHER STATEMENT
605 PM EDT SUN JUN 25 2000

...THE TORNADO WATCH FOR EASTERN NEW YORK...SOUTHERN VERMONT AND THE
BERKSHIRES HAS EXPIRED... BUT A SEVERE THUNDERSTORM WATCH WILL
REPLACE IT AND WILL LAST TILL 11 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT FOR
LITCHFIELD COUNTY CONNECTICUT...

A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTH OF GLENS FALLS
IN WARREN COUNTY TO COBLESKILL IN SCHOHARIE COUNTY...WILL PROGRESS EASTWARD
LATE THIS AFTERNOON AND EARLY THIS EVENING THROUGH THE CAPITAL
DISTRICT...MID HUDSON VALLEY...EASTERN CATSKILLS... BERKSHIRES...
SOUTHERN VERMONT...AND LITCHFIELD HILLS. SOME OF THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HAIL...WIND GUSTS OF GREATER THAN 50
MPH...AND BRIEF PERIODS OF HEAVY RAIN.

IF YOU LIVE SOUTH AND EAST OF THE CAPITAL DISTRICT...KEEP A WATCHFUL
EYE ON THE SKY.  TAKE COVER IMMEDIATELY IF THREATENING WEATHER
APPROACHES.

WASULA
Local storm report, Jun 25, 6:36 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT SUN JUN 25 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    BRUNSWICK                 NY   WIND DAMAGE
06/25/00   RENSSELAER                     TREE DOWN AND WIRES DOWN
                                          AND POWER OUTAGES.

NNNN
Local storm report, Jun 25, 7:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
736 PM EDT SUN JUN 25 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    BRUNSWICK                 NY   WIND DAMAGE
06/25/00   RENSSELAER                     TREE DOWN AND WIRES DOWN
                                          AND POWER OUTAGES.

0657 PM    BERLIN                    NY   WIND DAMAGE
06/25/00   RENSSELAER                     TREE LIMBS AND WIRES DOWN

0657 PM    GRAFTON                   NY   WIND DAMAGE
06/25/00   RENSSELAER                     LIMBS WIRES DOWN

0720 PM    TOMHANNOCK                NY   WIND DAMAGE
06/25/00   RENSSELAER                     10 TREES UPROOTED NEAR
                                          TOMHANNOCK RESERVOIR.  2
                                          TREES ON HOUSES.

NNNN
Local storm report, Jun 25, 8:20 PM EDT, 16 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP W
0820PM     SUN JUN 25 2000

WREN WLSR QHQT QTRF APTS WAPT
00001    FILE 28   RENSSELAER COUNTY BPS  NY041013P          JUN 25-00
TO       NATIONAL WEATHER SERVICE
         ATTENTION SEMO DUTY OFFICER

                              TORNADO REPORT

COUNTY(S) AFFECTED: RENSSELAER COUNTY

CHECK ONE OR MORE AS APPROPRIATE:
(X) - REPORT BASED UPON DAMAGE
( ) - FUNNEL CLOUD ACTUALLY SIGHTED (SEND ADDED INFO MESSAGE)
( ) - WATER SPOUT ACTUALLY SIGHTED (SEND ADDED INFO MESSAGE)
LOCATION (INCLUDING TOWN AND NEAREST ROAD): BENKER SCHOOL WAY TO DEER RUN
WAY IN THE TOWN OF GRAFTON
NAME AND ADDRESS OF PERSON(S) REPORTING TORNADO(S): GRAFTON FIRE CHIEF
JIM GOYER  TOWN OF GRAFTON

DATE AND TIME OF TORNADO TOUCHDOWN: JUNE 25 AT APPROX 1900 HOURS
PLACE OF TORNADO TOUCHDOWN: BENKER SCHOOL WAY
DIRECTION OF TORNADO TRAVEL: SOUTH SOUTHEAST
ESTIMATED WIDTH OF TORNADO AT GROUND: 20 FEET
ESTIMATED LENGTH OF TORNADO PATH: 1/4 MILE LONG
PLACE OF TORNADO LIFTOFF: DEER RUN
DAMAGE REPORTED TO (CHECK): ( )-CROPS       ( )-FARM BLDGS
(X)-POWER/TELCO LINES (X)-POWER/TELCO POLES (X)-SMALL TREES
(X)-LARGE TREES       ( )-PRIVATE HOMES     ( )-COMM. BLDGS
( )-OTHER (SPECIFY)

NUMBER OF FATALITIES: NONE       NUMBER OF INJURED: NONE
REMARKS: FIRE CHIEF REPORTS TORNADO APPEARED TO TOUCH DOWN THEN LIFT OFF
AND TOUCH DOWN AND LIFT OFF FOR THE APPROX 1/4 MILE

AUTH PHONE : 518 270-5252

AUTH SENIOR COMMUNICATIONS OFFICER TODD SMITH
     SUPERVISOR RENSSELAER COUNTY BUREAU OF PUBLIC SAFETY

OPER - SMITH,TODD R                   2019N

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:35 PM EDTFlash Flood WarningALYBerkshire3 hr
Jun 25, 11:02 PM EDTFlash Flood WarningALYBerkshire7 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.